Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

May 10, 20214 counties in Alabama; Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at May 10, 2021, 5:26 AM CDT for 4 counties in Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 5:26 AM CDT (10:26 UTC)
Expired
May 10, 2021, 6:15 AM CDT
In force
49 min
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Covington County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS84 KMOB 101026
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
526 AM CDT Mon May 10 2021
 
ALZ059-060-262>266-FLZ201>205-101115-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Covington AL-Escambia AL-Mobile Central AL-
Okaloosa Inland FL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
526 AM CDT Mon May 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN MOBILE...BALDWIN...ESCAMBIA...SOUTHWESTERN
COVINGTON...NORTHWESTERN OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES
UNTIL 615 AM CDT...

At 525 AM CDT, the strong thunderstorms were located along a line
extending from near Brewton to 3 miles southwest of Bratt to 4 miles
southeast of Daphne to near Petit Bois Island, and moving east at 45
mph.

Wind gusts of 40 to 50 mph and pea sized hail will be possible with 
these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Ensley, Daphne, Tillmans Corner, Warrington,
Crestview, Fairhope, Gonzalez, Bay Minette, Atmore, Foley, Pace,
Milton and Theodore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3023 8829 3025 8818 3036 8819 3039 8840
      3060 8840 3088 8790 3075 8792 3077 8791
      3123 8757 3126 8644 3071 8653 3045 8692
      3060 8702 3058 8718 3043 8717 3042 8717
      3035 8710 3035 8706 3034 8707
TIME...MOT...LOC 1025Z 280DEG 37KT 3114 8707 3094 8748 3057 8784 3025
8849

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 10, 4:26 AM CDT, 1 hour earlier.

Area forecast discussion, May 10, 4:26 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Mobile AL
426 AM CDT Mon May 10 2021

.NEAR TERM UPDATE /Now Through Tuesday/...A line of
thunderstorms continues to push across southeastern MS and
southwestern Alabama this morning. These storms continue to pose
the risk for strong wind gusts, heavy rainfall, and frequent
lightning. The environment supports maintaining these east, and
will push into the I-65 corridor over the next couple hours.
Anticipate this activity to shift east, and become focused over
coastal areas of AL and the Florida panhandle through mid-morning.
Another round of showers and thunderstorms is possible this
afternoon, with primarily heavy rainfall and frequent lightning as
hazards. Some isolated gusty winds are possible nearer the coast.
Our next round of showers and thunderstorms looks most likely to
move in Tuesday afternoon and evening, with again frequent
lightning, heavy rain, and gusty winds the primary hazards.

Overall, rainfall totals of 1 to 3 inches seems probable with
isolated higher totals (particularly closer to the coast). This
may pose the risk for localized flash flooding potential where
storms train over the same areas, particularly for any urban
and/or poor drainage areas. A marginal risk for flash flooding
remains in place through Wednesday.

Although relatively low risk, some severe weather is possible with
each round of storms. Primary hazard is isolated instances of
damaging wind gusts, although right now this appears rather
conditional. The SPC has highlighted much of southeastern MS,
southwestern AL, and the FL panhandle in a marginal risk for
severe thunderstorms today and Tuesday.

Temperatures will warm into the upper 70's and perhaps lower 80's
in spots before cooling off tonight into the middle to upper 60's.
Highs Tuesday are a little warmer in the upper 70's to lower 80's,
with some spots in the middle 80's. MM/25

&&

.SHORT TERM /Tuesday night Through Wednesday night/...Aloft, zonal
flow will persist, but a series of impulses will move along the
upper level flow through the short term. At the surface, a boundary
will have stalled over the Gulf coast Tuesday evening. However, this
feature will finally push southward out of the local area through
the day on Wednesday. High pressure will then begin to build into
the region behind the front.

Unsettled weather with the potential for heavy rain will persist
through Wednesday. Model PWATs will range between 1.75-2 inches
Tuesday evening, but gradually decrease to be around 1.3-1.8 inches
Wednesday evening as the front moves southward. Additionally, around
1000 J/kg SBCAPE and around 500 J/kg of MLCAPE are shown to be
present over the local area Tuesday night through Wednesday morning.
Instability then becomes meager at best by the afternoon. Bulk shear
values range between 30-40 knots Tuesday night, but also decrease to
be 25 knots or less by Wednesday afternoon. Therefore, in terms of
thunderstorm activity, expecting chances to gradually decrease
through the day on Wednesday. By Wednesday evening, anticipating
continued chances of isolated to scattered showers but with a only
slight chance of storms.

Low temperatures Tuesday night will be warm, in the lower to mid 60s
north of I-10 and in the mid to upper 60s south of I-10, due to
elevated moisture (PWATs between 1.75-2 inches). With FROPA during
the day Wednesday, highs are only expected to top out in the lower
to mid 70s northwest of I-65 and in the mid to upper 70s southeast
of I-65. This will then be followed by lows Wednesday night in the
mid to upper 50s inland and upper 50s to lower 60s near the coast.
Lastly, the rip current risk will be MODERATE through Tuesday night,
then decrease to be LOW for Wednesday and Wednesday night. /26

&&

.EXTENDED TERM /Thursday Through Sunday/...Zonal flow will continue
aloft over the local area, at least until the northern stream
shortwave trough over the Upper Mississippi Valley moves eastward
over the Ohio Valley Thursday night and eventually off over the
Atlantic Saturday morning. Meanwhile, an upper level ridge will
progress over the central CONUS Saturday evening, and eventually
east over the Mississippi River Valley Sunday evening. Surface high
pressure will also build into the region through late week; however,
it will begin to shift eastward over the Appalachians on Saturday
and then over the east coast on Sunday.

Sensible weather for the extended period will begin with lingering
chances of showers on Thursday, but will be followed by no rain
chances through the weekend. Instability will be virtually
nonexistent on Thursday, but did follow persistence maintaining a
slight chance of thunderstorms (along with slight to chance PoPs)
during the day. No rain is anticipated by Thursday evening, and
fairly dry conditions (PWATs less than an inch) will persist through
the first part of the weekend. Although no rain is anticipated, a
slight increase in moisture is possible on Sunday as southerly flow
returns to the region.

High temperatures will begin in the 70s Thursday, but a gradual
increase in temperatures will then take hold through the remainder
of the extended. By Sunday afternoon, highs will be back in the
lower to mid 80s once again. Low temperatures will begin in the
lower to mid 50s inland and in the mid to upper 50s near the coast
Thursday night. By Saturday night, lows will be slightly warmer, in
the mid to upper 50s inland and in the upper 50s to mid 60s near the
coast. /26

&&

.MARINE...A light to moderate southerly flow will prevail through
Tuesday ahead of a weak cold front approaching from the north.
Southerly winds will be elevated enough that small craft will need to
exercise caution at times this morning. Light easterly to variable
winds are expected midweek as the cold front stalls near the coast,
followed by light to moderate northeasterly winds Thursday as the
front moves further offshore. Showers and thunderstorms will increase
in coverage starting late tonight and will continue into Thursday.
/22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, May 10, 2:40 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 AM CDT Mon May 10 2021

MSZ067-075-076-100830-
Perry MS-Greene MS-Wayne MS-
240 AM CDT Mon May 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 330 AM CDT...

At 240 AM CDT, the strong thunderstorm was located 4 miles southeast
of Sunrise, or 7 miles southeast of Petal, moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Richton, Beaumont and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3137 8915 3144 8900 3143 8894 3146 8894
      3156 8872 3121 8865 3113 8914
TIME...MOT...LOC 0740Z 255DEG 33KT 3127 8915
Special weather statement, May 10, 3:04 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 AM CDT Mon May 10 2021

ALZ052-MSZ067-075-076-100845-
Washington AL-Perry MS-Greene MS-Wayne MS-
304 AM CDT Mon May 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
WASHINGTON...NORTHEASTERN PERRY...SOUTHEASTERN WAYNE AND GREENE
COUNTIES UNTIL 345 AM CDT...

At 303 AM CDT, the strong thunderstorm was located 7 miles northeast
of Beaumont, or 10 miles southeast of Richton, moving east at 45 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Chatom, Leakesville, Deer Park, Tibbie, State Line and Fruitdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3160 8821 3114 8808 3114 8833 3113 8833
      3114 8891 3133 8894
TIME...MOT...LOC 0803Z 259DEG 41KT 3124 8883
Special weather statement, May 10, 3:44 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 AM CDT Mon May 10 2021

ALZ052-053-055-262-MSZ076-100930-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Greene MS-
344 AM CDT Mon May 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...WASHINGTON...
SOUTHWESTERN CLARKE AND NORTHEASTERN GREENE COUNTIES UNTIL 430 AM
CDT...

At 342 AM CDT, the strong thunderstorm was located near Tibbie, or 9
miles south of Chatom, moving east at 50 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jackson, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Calvert, State Line, Fruitdale and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3144 8845 3148 8845 3167 8771 3121 8762
      3114 8762 3113 8794 3115 8794 3115 8797
      3117 8799 3114 8802 3114 8833 3113 8833
      3112 8859 3143 8863
TIME...MOT...LOC 0842Z 259DEG 45KT 3133 8829

CL/MM
Special weather statement, May 10, 5:26 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
526 AM CDT Mon May 10 2021

ALZ059-060-262>266-FLZ201>205-101115-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Covington AL-Escambia AL-Mobile Central AL-
Okaloosa Inland FL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
526 AM CDT Mon May 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN MOBILE...BALDWIN...ESCAMBIA...SOUTHWESTERN
COVINGTON...NORTHWESTERN OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES
UNTIL 615 AM CDT...

At 525 AM CDT, the strong thunderstorms were located along a line
extending from near Brewton to 3 miles southwest of Bratt to 4 miles
southeast of Daphne to near Petit Bois Island, and moving east at 45
mph.

Wind gusts of 40 to 50 mph and pea sized hail will be possible with
these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Ensley, Daphne, Tillmans Corner, Warrington,
Crestview, Fairhope, Gonzalez, Bay Minette, Atmore, Foley, Pace,
Milton and Theodore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3023 8829 3025 8818 3036 8819 3039 8840
      3060 8840 3088 8790 3075 8792 3077 8791
      3123 8757 3126 8644 3071 8653 3045 8692
      3060 8702 3058 8718 3043 8717 3042 8717
      3035 8710 3035 8706 3034 8707
TIME...MOT...LOC 1025Z 280DEG 37KT 3114 8707 3094 8748 3057 8784 3025
8849

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:04 AM CDTSpecial Weather StatementMOBWashington41 min
May 10, 3:44 AM CDTSpecial Weather StatementMOBWashington46 min
May 10, 5:20 AM CDTSpecial Marine WarningMOB85 min
May 10, 6:16 AM CDTSpecial Weather StatementMOBCovington59 min
May 10, 6:43 AM CDTSpecial Marine WarningMOB92 min
May 10, 8:14 AM CDTSpecial Marine WarningMOB91 min
May 10, 9:48 AM CDTSpecial Marine WarningMOB87 min
May 10, 7:16 AM CDTSpecial Weather StatementMOBOkaloosa44 min
May 10, 2:40 AM CDTSpecial Weather StatementMOBPerry50 min

Nearby

Special Weather Statements in Alabama, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.